MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Model Number G24654
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Gastrointestinal Hemorrhage (4476)
Date of Event 06/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.A review of the associated raw material lots for the bands was performed.A review of the inspection records found the bands conforming.A review of similar complaints was performed.No other complaints were received for the finished device lot.The overall complaint trend was evaluated for similar complaints prior to this occurrence and no trend was identified.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic variceal ligation (evl), the physician selected a cook 6 shooter saeed multi-band ligator.Post procedure, the patient experienced major hemorrhages when pressure ulcers fell off after iv ligation.The patient had to be hospitalized in intensive care for an extended stay.Additional information received on 22-jul-2020 stated: they didn¿t change medical treatment (anticoagulation¿) for patient.They will try with another device (mbl-u-6) and let us know if new incidents occurs.A section of the device did not remain in the patient's body.According to the initial reporter, the patient experienced major hemorrhages.The patient was hospitalized in intensive care for an extended stay.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.A review of the associated raw material lots for the bands was performed.A review of the inspection records found the bands conforming.A review of similar complaints was performed.No other complaints were received for the finished device lot.The overall complaint trend was evaluated for similar complaints prior to this occurrence and no trend was identified.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Additional information received indicated that the device functioned as intended in that it deployed onto the varices and constricted in such a way to allow the tissue to necrose and fall off.Rebleeding is a known complication of esophageal variceal ligation (evl) and is affected by many clinical factors such as the severity of the varices and the underlying disease progression.Prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic variceal ligation (evl), the physician selected a cook 6 shooter saeed multi-band ligator.Post procedure, the patient experienced major hemorrhages when pressure ulcers fell off after iv ligation.The patient had to be hospitalized in intensive care for an extended stay.Additional information received on 22-july-2020 stated: they didn¿t change medical treatment (anticoagulation) for the patient.Additional information received on 27-august-2020 stated: this is not a band slip off [band did not slip off varix], as the event occurred several days after delivery.The doctor explained that hemorrhages occurred when the varix was occluded and necrosed due to the band.The normal pathway at this stage is that the varix and band fall spontaneously.In this case, when the band and the necrosed varix fell from the esophagus, the healing was not done and the patient bled.Other than the deployed bands, a section of the device did not remain in the patient's body.According to the initial reporter, the patient experienced major hemorrhages.The patient was hospitalized in intensive care for an extended stay.
 
Event or Problem Description
The following was reported previously "during an endoscopic variceal ligation (evl), the physician selected a cook 6 shooter saeed multi-band ligator.Post procedure, the patient experienced major hemorrhages when pressure ulcers fell off after iv ligation.The patient had to be hospitalized in intensive care for an extended stay.Additional information received on 22-july-2020 stated: they didn't change medical treatment (anticoagulation) for the patient.Additional information received on 27-august-2020 stated: this is not a band slip off [band did not slip off varix], as the event occurred several days after delivery.The doctor explained that hemorrhages occurred when the varix was occluded and necrosed due to the band.The normal pathway at this stage is that the varix and band fall spontaneously.In this case, when the band and the necrosed varix fell from the esophagus, the healing was not done and the patient bled.Other than the deployed bands, a section of the device did not remain in the patient's body.According to the initial reporter, the patient experienced major hemorrhages.The patient was hospitalized in intensive care for an extended stay.On (b)(6) 2021, a meeting was conducted with the area representative and the division sales manager about this event and other similar events reported (mdr reference numbers 1037905-2020-00292, 1037905-2020-00295, 1037905-2020-00296, 1037905-2020-00297, 1037905-2020-00313, 1037905-2020-00314, 1037905-2020-00314, 1037905-2020-00317, 1037905-2020-00316, 1037905-2021-00043,1037905-2021-00123).The information indicated that the devices functioned as intended and there are no clinical explanations as to why the bleeding happened.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.As the user reported several instances of patient rebleeding occurring on multiple patients and across a variety of device lot numbers the following was investigated: -a review of the associated raw material lots for the bands was performed.For the lots reported, multiple lots were used and a review of the inspection records found the bands conforming.-a review of similar complaints was performed.No other complaints were received for these finished device lots.-the overall complaint trend was evaluated for similar complaints prior to this occurrence and no trend was identified.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Additional information received indicated that the device functioned as intended in that it deployed onto the varices and constricted in such a way to allow the tissue to necrose and fall off.Rebleeding is a known complication of esophageal variceal ligation (evl) and is affected by many clinical factors such as the severity of the varices and the underlying disease progression.The ligation process may also need to be repeated.The instructions for use states: "note: more than one ligation band for each varix may be required to control acute bleeding." in addition, the user is further instructed "if more bands are required, remove endoscope and attach a new device.Note: an average of 3 to 4 ligation sessions may be required to obliterate varices." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10387918
Report Number1037905-2020-00313
Device Sequence Number11231561
Product Code MND
UDI-Device Identifier00827002246546
UDI-Public(01)00827002246546(17)210106(10)W4304412
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2021
Device Model NumberG24654
Device Catalogue NumberMBL-6-OV
Device Lot NumberW4304412
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer08/27/2020
03/08/2021
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date09/17/2020
04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS H-190
Outcome Attributed to Adverse Event Hospitalization;
Patient Age66 YR